Jump to content



Donate to DPSelfhelp.com






Photo

Can going off of xanax too fast make you sick?


  • Please log in to reply
8 replies to this topic

#1 nirvana

nirvana

    Members

  • DPSH Donator
  • 4,842 posts

Posted 26 October 2008 - 02:21 PM

I have been on 8 mg xanax for a while (before, not during, and after oxycontin) but have been trying to get off of it. I've been slowly coming down for about 9 -10 days i think and haven't taken any for the past 2 days. I've been having black stool and just threw up, I don't really feel pyhsically sick though so I was wondering if anyone knew if going off of xanax too fast could cause this?

PS: If you'r wondering why I don't ask my doctor, it's cuz he is a dumbass and would probably tell me not to go off at all. That's why I'm asking here.

Thanks

#2 voidvoid

voidvoid

    Human

  • Members
  • 2,255 posts
  • LocationSweden

Posted 26 October 2008 - 02:51 PM

I dont know much but i know that the process of going off benzo´s need to be very gradual and slow, otherwise you can get Benzodiazepine Withdrawal Syndrome; http://en.wikipedia....pine_withdrawal

#3 Robsy

Robsy

    Senior DPSelfhelp.com Member

  • Members
  • 822 posts
  • LocationEngland

Posted 26 October 2008 - 05:01 PM

Hey Kenny,

Withdrawel from 80-90% of meds u will have some side effects, its your bodies way of rejecting the stuff u have been taking, sucks I know but it will pass soon, have faith darling xx

#4 nirvana

nirvana

    Members

  • DPSH Donator
  • 4,842 posts

Posted 26 October 2008 - 06:50 PM

Thank you guys, Chris I will check out that page. I did some research on it and found out that it usually takes months up to even a year to ween off benzos. This scares me because I just want to be off of them. I hadn't taken any for 2 days and all i did was sit and rot on the computer. Today I took 4 mg of xanax and 20 mg of adderall. I feel much better as I have been doing things all day and have alot more focus from the adderall. I just feel like it is masking my pain and problems instead of allowing me to go into them. I really just want to stop but I am starting to think it doesn't work that way. I really should just call my doctor and ask him his advice. I will do that tomorrow and let you guys know what he says. Thanks for the responses.

#5 nirvana

nirvana

    Members

  • DPSH Donator
  • 4,842 posts

Posted 27 October 2008 - 04:01 PM

Thanks chris, just looked at that page. I think it's a possibility that was what was causing my stomach pains (well at least the severe ones) because i went back to 4 mg of xanax and 10-20 mg of adderall. I haven't had any stomach pains since but still have black stool. I am going to call my psychiatrist and tell him everything, see what he says, and post here. If things still persist I am going to go see my homeopthic doctor again because she found out I had parasites a while ago when I was having horrible stomach pains. I took several different herbs and supplements that kill parasites and felt much better. I think it's a combo for me though, possibly i have a parasite/parasites, possibly going off of xanax too fast, and also i think i hold my anxiety in my stomach. I've never had much of an appetite my entire life and I think it's because I feel like I hold my anxiety in my stomach. Probably a combo of all of these is why i have been having the stomach issues.

#6 comfortably numb

comfortably numb

    Senior DPSelfhelp.com Member

  • Members
  • 1,466 posts
  • LocationInterzone

Posted 27 October 2008 - 08:27 PM

Yes coming off xanax too fast can make you very very sick and can be dangerous. By dangerous i mean you could have a tonic -clonic aka grand mal seizure and 8mg's is certainly a high enough dose to cause that. In rare cases sudden withdrawal such as cold turkey withdrawal has caused death but this has really only happened after high dose long term use and by long term use i mean years. Granted there are exceptions to the rule.

You really can't come off xanax using xanax because of the very short half life it's almost impossible. The safest and best taper is done using diazepam (valium) which has a very long half life of 200 hours. It will take a long ass time to get you off 4mg's of xanax a day but it will be worth it because if done right you won't get sick. If your on 8mg's of xanax a day it could take a year but hey it beats a seizure and having withdrawals for up to a month after doesent it :?:

All this has to be done under the supervision of a doctor by the way because you really can't do this by yourself. Also unless you really want to test your seizure threshold and sanity do not take adderall, any other amphetamine or stimulant such as cocaine while withdrawing from benzos.

#7 Guest__*

Guest__*
  • Guests

Posted 27 October 2008 - 08:34 PM

Benzo's/Quick stopping = ur fucked, simple as that

#8 nirvana

nirvana

    Members

  • DPSH Donator
  • 4,842 posts

Posted 28 October 2008 - 12:51 AM

edit

#9 nirvana

nirvana

    Members

  • DPSH Donator
  • 4,842 posts

Posted 28 October 2008 - 12:53 AM

Thank you Comfortably Numb for your help with all that you have informed and helped me with the past few months. I sincerely appreciate it.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users